# SDR CA030703007

- Difficulty date: June 25, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 9,045 hours
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: LW13623
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: B, A

## Discrepancy

(CAN) NR 3 CYLINDER PISTON EXPERIENCED FAILURE OF ITS ALUMINUM SIDE DURING CRUISE FLIGHT, RESULTING IN ENGINE POWER LOSS AND ROUGH OPERATION. PISTON FAILURE CAUSED PRESSURE FROM COMBUSTION TO ENTER THE CRANKCASE. THIS RESULTED IN THE CRANKCASE BECOMING PRESSURIZED FORCING THE ENGINE OIL TO BE DUMPED OVERBOARD THROUGH THE CRANKCASE BREATHER TUBE. OIL PRESSURE WAS EVENTUALLY LOSS RESULTING IN AN ENGINE STOPPAGE IN FLIGHT. EMERGENCY LANDING ISSUED WITH NO FURTHER DAMAGE.
